MAUDE Adverse Event Report: ARGON MEDICAL DEVICES MICRO INTRODUCER SHEATH SET 7F X 7CM VNUS; CLOSUREFAST

ARGON MEDICAL DEVICES MICRO INTRODUCER SHEATH SET 7F X 7CM VNUS; CLOSUREFAST
Model Number MIS-7F07
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was indicated as unavailable for evaluation.However, based on the photo provided, the core wire appears to have failed or fractured about 1/2 cm proximal from the coil, confirming the complaint.The coil appears intact with only bending damage, probably from the retrieval procedure, but no distal tip weld failures or coil detachment.A failure of the core at this point is unusual because it does not see much tensile or bending load during use.It is possible it was a defect in the core wire metal structure but without the physical sample returned and the fracture area on the photo covered with blood, the root cause cannot be conclusively determined.
 
Event or Problem Description
Physician intended to use a 7fr micro introducer sheath during an rfa procedure to treat the patient¿s short saphenous vein (ssv).Ifu was followed.No visible damage was noted to the micro introducer sheath.It is reported the rfa procedure was successfully completed and the vessel was closed but following the procedure of the right small saphenous vein, it was noted that a small piece of the 0.018 wire from the mis7f-07 sheath was missing from the wire (floppy tip) in the patients small saphenous vein.The physician immediately attempted to identify under ultrasound, but it was not present in the patient¿s vein.Physician could not determine if the wire was located in the patient¿s soft tissue as the wire tip is extremely small.Therefore, the physician advised determining whether there was any piece of the wire or foreign body present in the patient¿s soft tissue of the right calf.The piece of wire was retrieved from the patient the same day.Under fluoroscopy of the right leg, a foreign body which appeared of a piece of wire was identified in the patient¿s right calf.With a 1-2 cm incision in the right calf over the foreign body under fluoroscopy physician dissected the small saphenous vein and isolated it, then dissected the gastrocnemius muscle and identified the foreign body was successfully removed in its entirety.Repeat fluoroscopy demonstrated the foreign body was successfully removed in its entirety.The incision was irrigated with antibiotic solution and meticulous haemostasis was achieved and the incision was closed.The patient tolerated the procedure without difficulty or complication and was taken to the recovery room in stable condition.No further injury reported.

Brand Name
MICRO INTRODUCER SHEATH SET 7F X 7CM VNUS
Common Device Name
CLOSUREFAST
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX
MDR Report Key10651039
Report Number1625425-2020-00582
Device Sequence Number13596097
Product Code PNC
UDI-Device Identifier10884521140295
UDI-Public10884521140295
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K780126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberMIS-7F07
Device Catalogue NumberMIS-7F07
Device Lot Number11257724
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;